Ohio, 2003Flooding and Hail in Ohio, August 7, 2003
August 7, 2003 · NWS ILN · 6 events in 6 counties and zones
2 thunderstorm wind, 2 flood, 2 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 7:55 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 7:55 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
855 AM EDT THU AUG 7 2003
LOOKS LIKE MORE OF THE SAME FOR THIS AFTERNOON WITH UPPER LEVEL TROF
IN PLACE. THIS WILL COMBINE WITH WEAK INSTABILITY TO PRODUCE
ISOLATED SHOWERS AND A FEW THUNDERSTORMS LATER THIS AFTERNOON AND
INTO EARLY EVENING. CURRENT FORECAST HAS THIS HANDLED WELL SO WILL
ONLY UPDATE TO FRESHEN UP WORDING.
.ILN...NONE.
Hazardous weather outlook, Aug 7, 2:06 AM EST, 8 hours 59 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-071100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
306 AM EDT THU AUG 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
ISOLATED THUNDERSTORMS MAY PRODUCE TORRENTIAL RAINFALL AND VERY
LOCALIZED FLOODING. SINCE THE NATURE OF THESE STORMS WILL BE
ISOLATED AND THE AREA AFFECTED VERY SMALL...WARNINGS ARE NOT
EXPECTED WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED THUNDERSTORMS ON FRIDAY AND SATURDAY MAY PRODUCE TORRENTIAL
RAINFALL AND VERY LOCALIZED FLOODING. SINCE THE NATURE OF THESE
STORMS WILL BE ISOLATED AND THE AREA AFFECTED VERY SMALL...WARNINGS
ARE NOT EXPECTED WITH THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Event by event
2 thunderstorm wind, 2 flood, 2 hail. Local standard time, as filed.
Thunderstorm Wind, Fairfield
- When
- August 7, 11:05 AM EST to 11:08 AM EST
- Where
- Fairfield County, Pickerington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -82.750
Numerous trees were downed.
Flood, Franklin
- When
- August 7, 2:40 PM EST to 4:15 PM EST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Scattered thunderstorms with heavy rain caused localized street flooding in Columbus and Springfield.
Thunderstorm Wind, Brown
- When
- August 7, 3:30 PM EST to 3:33 PM EST
- Where
- Brown County, Hamersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.917, -83.983
Trees and powerlines were downed. Two trees fell on a house, causing minor damage.
Hail, Warren
- When
- August 7, 3:53 PM EST to 3:56 PM EST
- Where
- Warren County, Pekin
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.500, -84.200
Hail, Greene
- When
- August 7, 4:14 PM EST to 4:17 PM EST
- Where
- Greene County, Beavercreek
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.750, -84.067
Flood, Clark
- When
- August 7, 6:00 PM EST to 7:15 PM EST
- Where
- Clark forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Scattered thunderstorms with heavy rain caused localized street flooding in Columbus and Springfield.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 7, 200328 injured · $80 million · F1 · 1 event
- Damaging Wind in Louisiana, August 7, 2003$150,000 · 50 kt wind · 1 event
- Flash Flood in New York, August 7 to 8, 2003$100,000 · 1 event
- Tornado in Virginia, August 7, 2003$20,000 · F1 · 1 event
- Flash Flood in South Carolina, August 7, 2003$50,000 · 1 event
- Tornado in Florida, August 7, 2003$50,000 · F0 · 1 event
- Wildfire in Idaho, August 7 to 11, 2003$25,000 · 1 event
- Flash Flood in Massachusetts, August 7, 2003$25,000 · 1 event
- Flash Flood in Pennsylvania, August 7, 2003$20,000 · 1 event
- Damaging Wind in Arizona, August 7, 2003$20,000 · 52 kt wind · 1 event
- Flash Flood and Hail in Georgia, August 7, 2003$15,000 · 0.75 in hail · 2 events
- Lightning Strike in Florida, August 7, 20031 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377121, 5377122, 5377118, 5377119, 5377120, 5377123.